Is it okay to take a whole prescrip. pill the first day,but then discontinue using it the next day. My doctor prescribed me 50 MG Zoloft for anxiety, and OCD.He said to start off by taking half a pill for the first week. However, I didn't take any of the pills for months because I don't like taking medicines due to the side effects, and I don't think they are really necessary because I can manage my anxiety for the most part, and I really don't think I have exercise OCD because there are plenty of people that have rigid workout routines and self competitiveness in terms of running standards/goals... however today I had a really bad panic attack,so I just took a whole pill of this Zoloft in attempt to allay it since nothing seemed to work at the time. Is it okay that I started by taking one whole one rather than half? Also, (I'm not sure if this is fully yielded from the pill since I didn't get much sleep last night) but I feel extraordinarily sleepy to the point of falling over, and "out of it" despite drinking caffeinated coffee. I don't like feeling like this.Is this normal, and can I stop taking this medicine since I've only just taken it once today?
3 Aug 2012
I was put on Zoloft for panic attacks. The problem with it is that it doesn't do crap if you take it when you have a panic attack... I found out the hard way. I started with 1/2 pill and it didn't do that much. But I never upped my dosage like the doctor wanted. I am the type of person that when the dr says it should really be effective for 3 weeks, I start to have irritating side effects in 3 days. Zoloft isn't too bad to take regularly, and it will help you with your panic attacks. Whats cool is that if you stay on a 1/2 pill a day for a month and you don't like it you don't have to wean yourself off
2 Aug 2012
You should not have any long term issue from taking the whole pill, maybe just the dizzy feeling the reason he recommended starting with half in the 1st place. Zoloft isn't a prn (as needed) med, and it shouldn't do much at all if you take once, and its perfectly fine if you never take another. If however you would like it to help with your anxiety, you should follow the instructions, start with the 1/2 and take it every day.
So yes, its normal and yes you can stop!
2 Aug 2012
Sorry to say it is highly inadvisable to self-medicate this way especially with this particular medication.
Let you Dr know when you don't agree with his/her directions and when and how you opt to not follow. I would further advise you to contact your Dr with all this information, fact and question so you can get an answer form the Dr who knows your case and history.
Hope this helps.
6 Aug 2012
You should take the Zoloft as your Doctor told you to take it. Otherwise, it will not work for you. Zoloft is not a drug to take just when you feel like you need it. My advice is to take it as prescribed by the Doc OR not at all. It has to build up in your system in order to work effectively. Do not take it PRN! Sounds to me like you don't need it. These drugs are not easy to get off of after you start taking them routinely for any length of time... keep that in mind also.
2 Aug 2012
If you had started them the way the doctor told you to, you probably wouldn't have the side effects. Zoloft is not a drug you can take as needed. You have to have a blood level built up. It takes a month to have enough in your system to help you. I would say you're in denial about ocd. If your exercising is getting in the way of life its too much. If others around you think you're compulsive about it, its too much. There is such a thing as too much of a good thing. Not a lot of people have "rigid" work out schedules that they feel they absolutely have to do.
22 May 2015
I take Zoloft, If you take Zoloft for a month or so and suddenly stop you usually experience some side effects, however if you took it just for a day and stopped you shouldn't really have any affects. However. for the medication to ACTUALLY work, it needs to be taken CONTINUOUSLY so your body gets used to it and you can control your thoughts, otherwise if you're just taking them when ever you're feeling anxious it won't work the same way a Xanax or Valium works which is instant. If you keep doing this its like you're taking a sugar pill but in this case is an anti depressant and the effects and side effects are more severe and can actually do more harm than good. Think of it as when you have a heart problem or something and you stop taking your meds, your condition will get worse. So do yourself a favour and don't do that.
If you miss a pill, you won't really feel any side effects other than more agitation and blotted sickness and a few others, but if you miss it for two or three days you will feel dizziness, confusion, headaches and etc. Because these meds are strong but stay in your system for at least a day or two, but please don't, because its harming your body and mind because it gets some of the medication's effects but it needs frequent 'feeding' to get better, so if you only 'feed' it once a month it isn't going to get better and your body will get the wrong message and harm you more.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been separately diagnosed with OCD, depression and anxiety. I've been under alot of stress recently, and yesterday I had what I can only ...
4 answers • 6 Oct 2010
Anyone that has a panic disorder/major depressive disorder/OCD... begin Zoloft only to have the anxiety level go up as a side effect, but the longer ...
4 answers • 14 Aug 2011
I am new to this support group but not to the? sight, I usually come here to compare meds and do some of my research, however I NEED to reach out and ...
14 answers • 27 Aug 2011
Zoloft - I've been doing really great on escitalopram 20mg for the past few years to keep my OCD and
1 answer • 12 May 2015
So I'm going to one doctor right now but he seems to not really listen closely to what I'm telling him or he forgets . I'm have very ...
4 answers • 29 Dec 2015